Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Equivalence classes of block Jacobi matrices

Author: Rostyslav Kozhan
Journal: Proc. Amer. Math. Soc. 139 (2011), 799-805
MSC (2000): Primary 15A18, 15A45
Published electronically: August 13, 2010
MathSciNet review: 2745633
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper contains two results on the equivalence classes of block Jacobi matrices: first, that the Jacobi matrix of type $ 2$ in the Nevai class has $ A_n$ coefficients converging to $ \boldsymbol{1}$, and second, that under an $ L^1$-type condition on the Jacobi coefficients, equivalent Jacobi matrices of types $ 1$, $ 2$ and $ 3$ are pairwise asymptotic.

References [Enhancements On Off] (What's this?)

  • 1. A. I. Aptekarev and E. M. Nikishin, The scattering problem for a discrete Sturm-Liouville operator, Mat. Sb. (N.S.) 121(163) (1983), no. 3, 327–358 (Russian). MR 708000
  • 2. Rajendra Bhatia, Matrix analysis, Graduate Texts in Mathematics, vol. 169, Springer-Verlag, New York, 1997. MR 1477662
  • 3. David Damanik, Alexander Pushnitski, and Barry Simon, The analytic theory of matrix orthogonal polynomials, Surv. Approx. Theory 4 (2008), 1–85. MR 2379691
  • 4. R. Kozhan, Szegő asymptotics for matrix-valued measures with countably many bound states, J. Approx. Theory 162 (2010), no. 6, 1211-1224.
  • 5. R. Kozhan, Jost function for matrix orthogonal polynomials, preprint.
  • 6. Ren-Cang Li, Relative perturbation bounds for the unitary polar factor, BIT 37 (1997), no. 1, 67–75. MR 1431359, 10.1007/BF02510173
  • 7. Hermann Weyl, Inequalities between the two kinds of eigenvalues of a linear transformation, Proc. Nat. Acad. Sci. U. S. A. 35 (1949), 408–411. MR 0030693

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 15A18, 15A45

Retrieve articles in all journals with MSC (2000): 15A18, 15A45

Additional Information

Rostyslav Kozhan
Affiliation: Department of Mathematics 253-37, California Institute of Technology, Pasadena, California 91125

Received by editor(s): December 12, 2009
Received by editor(s) in revised form: April 2, 2010
Published electronically: August 13, 2010
Communicated by: Walter Van Assche
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.